Proceedings of the Japan Academy, Series A, Mathematical Sciences

Discreteness criteria and algebraic convergence theorem for subgroups in $\mathit{PU}(1,n;C)$

Wensheng Cao and Xiantao Wang

Full-text: Open access


In this paper, we will study the discreteness criterion for non-elementary subgroups in $\mathit{PU}(1,n;C)$. Several discreteness criteria are obtained. As an application, the convergence theorem of discrete subgroups in $\mathit{PU}(1,n;C)$ is discussed.

Article information

Proc. Japan Acad. Ser. A Math. Sci., Volume 82, Number 3 (2006), 49-52.

First available in Project Euclid: 4 April 2006

Permanent link to this document

Digital Object Identifier

Mathematical Reviews number (MathSciNet)

Zentralblatt MATH identifier

Primary: 30F40: Kleinian groups [See also 20H10] 30C62: Quasiconformal mappings in the plane

Discreteness criterion convergence theorem subgroup in $\mathit{PU}(1,n;C)$


Cao, Wensheng; Wang, Xiantao. Discreteness criteria and algebraic convergence theorem for subgroups in $\mathit{PU}(1,n;C)$. Proc. Japan Acad. Ser. A Math. Sci. 82 (2006), no. 3, 49--52. doi:10.3792/pjaa.82.49.

Export citation


  • W. Abikoff and A. Haas, Nondiscrete groups of hyperbolic motions, Bull. London Math. Soc. 22 (1990), no. 3, 233–238.
  • W. Cao and X. Wang, Geometric characterizations for subgroups of $\mathit{PU}(1,n;\mathit{C})$, Northeast. Math. J. 21 (2005), no. 1, 45–53.
  • S. S. Chen and L. Greenberg, Hyperbolic spaces, in Contributions to analysis (a collection of papers dedicated to Lipman Bers), Academic Press, New York, 1974, pp. 49–87.
  • B. Dai, A. Fang and B. Nai, Discreteness criteria for subgroups in complex hyperbolic space, Proc. Japan Acad. Ser. A Math. Sci. 77 (2001), no. 10, 168–172.
  • A. Fang and B. Nai, On the discreteness and convergence in $n$-dimensional Möbius groups, J. London Math. Soc. (2) 61 (2000), no. 3, 761–773.
  • F. W. Gehring and G. J. Martin, Discrete quasiconformal groups. I, Proc. London Math. Soc. (3) 55 (1987), no. 2, 331–358.
  • W. M. Goldman, Complex hyperbolic geometry, Oxford Univ. Press, New York, 1999.
  • W. M. Goldman and J. R. Parker, Dirichlet polyhedra for dihedral groups acting on complex hyperbolic space, J. Geom. Anal. 2 (1992), no. 6, 517–554.
  • T. Jørgensen, On discrete groups of Möbius transformations, Amer. J. Math. 98 (1976), no. 3, 739–749.
  • T. Jørgensen and P. Klein, Algebraic convergence of finitely generated Kleinian groups, Quart. J. Math. Oxford Ser. (2) 33 (1982), no. 131, 325–332.
  • S. Kamiya, Notes on elements of $\mathit{U}(1,n;\mathit{C})$, Hiroshima Math. J. 21 (1991), no. 1, 23–45.
  • S. Kamiya, Notes on some classical series associated with discrete subgroups of $\mathit{U}(1,n;\mathit{C})$ on $\partial B\sp n\times\partial B\sp n\times\partial B\sp n$, Proc. Japan Acad. Ser. A Math. Sci. 68 (1992), no. 6, 137–139.
  • S. Kamiya, Chordal and matrix norms of unitary transformations, First Korean-Japanese Colloquium on Finite or infinite dimensional complex analysis (eds. J. Kajiwara, H. Kazama and K. H. Shon), 1993, 121–125.
  • S. Kamiya, On discrete subgroups of $\mathit{PU}(1,2;\mathit{C})$ with Heisenberg translations, J. London Math. Soc. (2) 62 (2000), no. 3, 827–842.
  • G. J. Martin, On discrete Möbius groups in all dimensions: a generalization of Jørgensen's inequality, Acta Math. 163 (1989), no. 3-4, 253–289.
  • G. J. Martin, On discrete isometry groups of negative curvature, Pacific J. Math. 160 (1993), no. 1, 109–127.
  • J. R. Parker, On Ford isometric spheres in complex hyperbolic space, Math. Proc. Cambridge Philos. Soc. 115 (1994), no. 3, 501–512.
  • J. R. Parker, Uniform discreteness and Heisenberg translations, Math. Z. 225 (1997), no. 3, 485–505.
  • X. Wang and W. Yang, Discreteness criterions for subgroups in $\mathit{SL}(2,\mathit{C})$, Math. Proc. Cambridge Philos. Soc. 124 (1998), no. 1, 51–55.
  • X. Wang and W. Yang, Discreteness criteria of Möbius groups of high dimensions and convergence theorems of Kleinian groups, Adv. Math. 159 (2001), no. 1, 68–82.
  • X. Wang, L. Li and W. Cao, Discreteness criteria for Möbius groups on $\bar{R}^n$, Israel J of Math. 150 (2005), 357–368.
  • X. Wang, Dense subgroups of $n$-dimensional Möbius groups, Math. Z. 243 (2003), no. 4, 643–651.